Alert archive / Wyoming / Flash Flood Warnings in 2007
Flash Flood Warning 12, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 27, 2007, 7:19 PM MDT for Laramie County, Wyoming. It was in force for 116 min. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 27, 2007, 7:19 PM MDT (01:19 UTC)
- Expired
- Jul 27, 2007, 9:15 PM MDT
- In force
- 116 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 7:25 PM MDT | FLASH FLOOD | Carpenter, WY | STREETS FLOODED |
| Jul 27, 7:25 PM MDT | HEAVY RAIN 0 | Carpenter, WY | STREETS FLOODING. |
| Jul 27, 7:32 PM MDT | FLASH FLOOD | 8 N Carpenter, WY | RAIN DEPTH OF 2 INCHES STANDING IN YARD. |
| Jul 27, 7:32 PM MDT | HEAVY RAIN 0 | 8 N Carpenter, WY | RAIN DEPTH OF 2 INCHES STANDING IN YARD. |
| Jul 27, 7:50 PM MDT | FLASH FLOOD | 17 E Cheyenne, WY | WATER STANDING IN YARD ONE INCH DEPTH. |
| Jul 27, 7:50 PM MDT | HEAVY RAIN 0 | 17 E Cheyenne, WY | WATER STANDING IN YARD ONE INCH DEPTH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 601 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1823 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KCYS 280120 FFWCYS WYC021-280315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 719 PM MDT FRI JUL 27 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING... * UNTIL 915 PM MDT * AT 717 PM MDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA...ON COUNTRY ROAD 154 JUST SOUTH OF INTERSTATE 80. THUNDERSTORMS AREA MOVING EAST AT 10 MPH. EXPECT RAINFALL AMOUNTS OF 1 TO 1.5 INCHES PER HOUR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE BLUFFS ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4102 10448 4101 10408 4123 10407 4121 10432 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 7:06 PM MDT, 13 minutes earlier.
Area forecast discussion, Jul 27, 7:06 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
706 PM MDT FRI JUL 27 2007
.UPDATE...FIRST OF PROBABLY AT LEAST TWO UPDATES THIS EVENING TO
KEEP UP WITH PRECIP TRENDS. HAVE INCREASED TO CATEGORICAL ACROSS
MOST OF THE WYO PLAINS THIS EVENING...AND INCREASED TO LIKELY POPS
ACROSS THE SOUTHERN PANHANDLE AND LARAMIE COUNTY AFTER MIDNIGHT.
IF THE 00Z NAM COMES IN AS WET AS THE 18Z DID...THEN WE MIGHT
CONSIDER A FLASH FLOOD WATCH IN THE PANHANDLE LATER TONIGHT.
OTHERWISE...EXPECT A WINTER-LIKE COVERAGE OF PRECIP THROUGH EARLY
SATURDAY MORNING. ONE BRIEF SEVERE THUNDERSTORM WARNING WAS ISSUED
EARLIER FOR GOSHEN COUNTY BUT THOROUGH INSPECTION REVEALED ONLY
TORRENTIAL RAIN. THE RADAR ALGORITHM THOUGHT ONE INCH HAIL WAS
PRESENT...BUT IT WAS JUST AMAZINGLY HEAVY RAIN.
SOWKO
&&
.PREV DISCUSSION... /ISSUED 320 PM MDT FRI JUL 27 2007/
SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
THUNDERSTORMS CONTINUE TO SLOWLY INCREASE IN COVERAGE AND INTENSITY
EARLY THIS AFTERNOON OVER MUCH OF THE CWA. THE ACTIVITY WAS SLOWLY
MOVING TO THE EAST AND HAS BEEN PRODUCING HEAVY RAINFALL. AS A
SHORTWAVE TROUGH SLOWLY APPROACHES FROM THE WEST...MODELS KEEP THE
RAIN GOING FOR MUCH OF THE NIGHT...ESPECIALLY IN THE SOUTHEAST PART
OF THE CWA. FLASH FLOOD GUIDANCE IS THE LOWEST FROM ALBANY TO
KIMBALL COUNTIES AND WILL CONTINUE THE FLASH FLOOD WATCH THERE UNTIL
06Z. THE ATMOSPHERE SLOWLY DRIES ON SATURDAY AND BOUNDARY LAYER
UPSLOPE WIND FLOW DIMINISHES AS WELL. THE RESULT SHOULD BE LESS
THUNDERSTORM COVERAGE AND INTENSITY FOR SATURDAY AFTERNOON AND
EVENING. CLOUD COVER WILL KEEP TEMPERATURES AT OR BELOW NORMAL
OVER THE CWA ON SATURDAY.
LONG TERM...SUNDAY THROUGH FRIDAY...ONE SHORTWAVE TROUGH WILL
STILL BE HANGING AROUND NEBRASKA AND SOUTHEAST WY ON SUNDAY WHILE A
SECOND ONE WILL BE OVER EASTERN MT/NERN WY. THERE WILL BE PLENTY OF
MOISTURE AND ENOUGH INSTABILITY TO KEEP SOME TSTMS OVER ROUGHLY SE
HALF OF CWA MAINLY SUNDAY AFTERNOON/EVENING. THE SHORTWAVES WILL
FINALLY MOVE AWAY FROM US FOR MONDAY WITH RIDGING ALOFT BUILDING
IN FROM THE WEST LATER MONDAY AND TUE...SO TEMPS WILL SHOW A
WARMING TREND WITH JUST A FEW TSTMS OVER AND NEAR THE MOUNTAINS.
FLOW ALOFT WILL VEER SLIGHTLY ON WED AS A SLIGHTLY STRONGER
SHORTWAVE TROUGH MOVES ACROSS SOUTH CENTRAL CANADA INTO THE
UPPER MS VALLEY. THIS WILL PUSH A COLD FRONT SOUTH THROUGH US
AND AID IN TSTMS WED AFTERNOON/EVENING ENTIRE CWA. TEMPS WILL BE
A LITTLE COOLER WED THEN WARM BACK UP A BIT THU AND FRI AS UPPER
HEIGHTS RISE SOME AGAIN. KEPT A LOW POP OVER MOST OF CWA FOR
AFTERNOON/EVENING TSTMS ON THU...BUT THESE SHOULD BE CONFINED TO
SW PART OF CWA FRI. BIGGER CHANGES MAY AWAIT FOR THE WEEKEND.
AVIATION...
THE ATMOSPHERE WILL REMAIN NEARLY SATURATED OVER THE CWA THROUGH
SATURDAY MORNING. MVFR CEILINGS WILL BE COMMON AND WILL LOWER TO
IFR CONDITIONS ESPECIALLY IN THE SOUTHEAST HALF OF THE CWA AS THE
NIGHT GOES ON. IN ADDITION...VISIBILITIES WILL LOWER TO AT LEAST
MVFR VALUES ASSOCIATED WITH THE PRECIPITATION. MOUNTAINS WILL BE
OBSCURED WITH THE DEEP SATURATED LAYER. THUNDERSTORMS WILL BE LESS
NUMEROUS ON SATURDAY AFTERNOON AND EVENING...BUT MVFR CEILINGS AND
VISIBILITIES WILL BE ASSOCIATED.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH UNTIL MIDNIGHT SATURDAY FOR WYZ065-WYZ066-
WYZ069-WYZ070.
NE...FLASH FLOOD WATCH UNTIL MIDNIGHT SATURDAY FOR NEZ054.
&&
SHORT TERM/AVIATION...WEILAND
LONG TERM....JLHHazardous weather outlook, Jul 27, 11:55 AM MDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1155 AM MDT FRI JUL 27 2007 WYZ061>063-065-281130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 1155 AM MDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON AND EVENING. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. THE ACTIVITY WILL BE WIDESPREAD OVER THE LARAMIE VALLEY WITH HEAVY RAINFALL A GOOD POSSIBILITY. A FLASH FLOOD WATCH IS IN EFFECT FOR THE LARAMIE VALLEY...INCLUDING LARAMIE...FROM 2 PM TO MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS EACH DAY. THE THUNDERSTORMS WILL BE MORE NUMEROUS IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND INFORMATION ON RIVER STAGES. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-281130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1155 AM MDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS THE SOUTHWEST PANHANDLE THIS AFTERNOON AND EVENING. HEAVY RAIN...SMALL HAIL AND BRIEF GUSTY WINDS ARE POSSIBLE WITH THE STORMS. A FLASH FLOOD WATCH IS IN EFFECT FROM 2 PM TO MIDNIGHT FOR KIMBALL COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE AREA SATURDAY AND SUNDAY. A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS CAN ALSO BE EXPECTED FOR THE NORTHERN NEBRASKA PANHANDLE WEDNESDAY AND ACROSS THE ENTIRE PANHANDLE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND INFORMATION ON RIVER STAGES. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-060-064-066>070-281130- CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1155 AM MDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS SOUTHEAST WYOMING THIS AFTERNOON AND EARLY TONIGHT. HEAVY RAIN...SMALL HAIL AND BRIEF GUSTY WINDS ARE POSSIBLE WITH THE STORMS. A FLASH FLOOD WATCH IS IN EFFECT FOR LARAMIE COUNTY FROM 2 PM TO MIDNIGHT...WHERE THE HEAVTY RAINFALL WILL CAUSE SMALL STREAMS AND DITCHES TO RISE TO AT LEAST BANKFUL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS SATURDAY. A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS CAN ALSO BE EXPECTED TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND INFORMATION ON RIVER STAGES. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:19 PM MDT | Flash Flood Warning | CYS | Laramie | 116 min |
| Jul 27, 9:05 PM MDT | Flash Flood Warning | CYS | Laramie | 2 hr |
| Jul 28, 2:14 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 31 min |
Nearby
Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.